Alert archive / Minnesota / Tornado Warnings in 2025

Tornado Warning 10, NWS Grand Forks, ND

June 16, 2025Otter Tail County, Minnesota

NWS Grand Forks, ND issued this tornado warning at Jun 16, 2025, 4:00 PM CDT for Otter Tail County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2025, 4:00 PM CDT (21:00 UTC)
Expired
Jun 16, 2025, 4:30 PM CDT
In force
30 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Otter Tail County, MN

The radar

The Minneapolis radar (KMPX), 206 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:52 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

605 
WFUS53 KFGF 162100
TORFGF
MNC111-162130-
/O.NEW.KFGF.TO.W.0010.250616T2100Z-250616T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
400 PM CDT Mon Jun 16 2025

The National Weather Service in Grand Forks has issued a

* Tornado Warning for...
  Southeastern Otter Tail County in west central Minnesota...

* Until 430 PM CDT.

* At 400 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Parkers Prairie, or 17 miles north of Alexandria,
  moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Parkers Prairie, Almora, and Wrightstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4627 9547 4632 9515 4611 9515 4611 9547
TIME...MOT...LOC 2100Z 255DEG 24KT 4615 9528 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Perroux
1 follow-up statement
410 
WWUS53 KFGF 162120
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
420 PM CDT Mon Jun 16 2025

MNC111-162130-
/O.EXP.KFGF.TO.W.0010.000000T0000Z-250616T2130Z/
Otter Tail MN-
420 PM CDT Mon Jun 16 2025

...THE TORNADO WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY WILL EXPIRE
AT 430 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for west central
Minnesota.

&&

LAT...LON 4627 9547 4632 9515 4611 9515 4611 9547
TIME...MOT...LOC 2120Z 255DEG 24KT 4618 9512 

$$

Perroux

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:38 PM CDT, 22 minutes earlier. Its key messages:

  • Ongiong severe risk across the Tornado Watch area through early evening. Primary risk will be tornadoes and possibly an isolated damaging wind gust.
  • Active pattern keeps thunderstorm chances in the forecast nearly each day this week. Strong to severe storms are possible.
Area forecast discussion, Jun 16, 3:38 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
338 PM CDT Mon Jun 16 2025

.KEY MESSAGES...

- Ongiong severe risk across the Tornado Watch area through
  early evening. Primary risk will be tornadoes and possibly an
  isolated damaging wind gust.

- Active pattern keeps thunderstorm chances in the forecast
  nearly each day this week. Strong to severe storms are
  possible.

&&

.DISCUSSION...
Issued at 339 PM CDT Mon Jun 16 2025

...Synopsis...

Upper level wave lifting through the area responsible for area
of showers and storms impacting the CWA currently. Main
instability axis across the far southeast where current Tornado
watch in place and ongoing thunderstorm activity continues to
lift northeast. A larger westerly flow pattern will continue
with shortwaves moving across the area into midweek with
more isolated storm chances continuing the next few days. A
trough dropping through the northern stream will bring another
wave along the international border bringing the greatest
potential for storm chances later Wednesday into Wednesday
night. A larger trough then to develop across the northwestern
US into the weekend with southwest flow setting up across the
Northern Plains. This will likely set up increasing storm
chances for the weekend.

...Shear profiles and low-topped nature to the
storms indicate mainly a tornado threat or isolated wind gust
threat with any remaining activity through the hour or so
before it moves off to the north and east...

...Continued active pattern with storm chances through the
forecast period. The most organized chances for strong to
severe storms could be Wednesday and again toward the weekend...

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1250 PM CDT Mon Jun 16 2025

Current swath of SHRA across much of the area will continue to
progress ENE through the area this afternoon. Expect some
enhancement with TSRA chances increasing into mid afternoon from
KGFK, KTVF to KFAR/KBJI through late afternoon/early evening.
More limited chances of TSRA at KDVL. CIGS mainly IFR, then
likely increasing a bit as TSRA develop into MVFR. Main wave to
lift NE should allow area of showers and storms to end from west
to east across the area by early to mid evening tonight. CIGS
then to increase to MVFR to VFR overnight with NW winds into
Tuesday.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

DISCUSSION...MJB
AVIATION...MJB
Hazardous weather outlook, Jun 16, 3:56 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
356 PM CDT Mon Jun 16 2025

MNZ024-028-031-032-172100-
Hubbard-East Becker-East Otter Tail-Wadena-
356 PM CDT Mon Jun 16 2025

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Ongoing severe risk across the Tornado Watch area through early
evening. Primary risk will be tornadoes and possibly an isolated
damaging wind gust.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Active pattern keeps daily thunderstorm chances in the
forecast nearly each day this week. Strong to severe storms
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ001>009-013>017-022-023-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-172100-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-West Becker-Wilkin-West Otter Tail-Grant-Towner-
Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
356 PM CDT Mon Jun 16 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will bring a threat for lighting through
the early evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Active pattern keeps daily thunderstorm chances in the
forecast nearly each day this week. Strong to severe storms
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

In the hours before

Local storm report, Jun 16, 3:36 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
336 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Tornado          3 E Dent                46.56N 95.65W
06/16/2025                   Otter Tail         MN   Law Enforcement

            A confirmed tornado touchdown was reported
            near State Highway 108 and Marion Lake.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:42 AM CDTSpecial Weather StatementFGFWilkin33 min
Jun 16, 6:16 AM CDTSevere Thunderstorm WarningFGFClay, Wilkin44 min
Jun 16, 6:51 AM CDTSpecial Weather StatementFGFOtter Tail24 min
Jun 16, 7:00 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail45 min
Jun 16, 7:31 AM CDTSpecial Weather StatementFGFOtter Tail44 min
Jun 16, 2:20 PM CDTTornado Warning Tornado observedFGFOtter Tail40 min
Jun 16, 2:52 PM CDTTornado WarningFGFOtter Tail, Wadena38 min
Jun 16, 3:05 PM CDTTornado WarningFGFBecker, Hubbard, Otter Tail, Wadena25 min
Jun 16, 3:23 PM CDTTornado WarningFGFHubbard, Otter Tail, Wadena37 min
Jun 16, 3:55 PM CDTTornado WarningFGFWadena35 min

Nearby

Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.